MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD NANO ULTRA-FINE PEN NEEDLES, 32G X 4MM MAIL ORDER; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL (SINGAPORE) BD NANO ULTRA-FINE PEN NEEDLES, 32G X 4MM MAIL ORDER; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 320883
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd nano¿ ultra-fine¿ pen needles, 32g x 4mm mail order insulin was unable to be completely delivered during injection.The following information was provided by the initial reporter: it was reported that insulin stopped flowing during injection.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 4/30/2021.H.6.Investigation: customer returned a single pen needle with no cap or teardrop label for identification.The pen needle was tested for clogs via simulated use.It was attached to a test pen filled with saline.The pen was primed and saline was pushed through the system.The saline exited the pen needles without any issues.Pen needle dhr batch 9259246 was reviewed.Review of the dhr revealed all required challenges samples and testing was performed per specification in accordance with the in-process sampling plans.As per review it was noted that there were no reject activity findings throughout the build of this lot that would impact upon the quality of the product.No quality notification was raised on past 12 months on similar non-conformance.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description

Brand Name
BD NANO ULTRA-FINE PEN NEEDLES, 32G X 4MM MAIL ORDER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11681891
Report Number8041187-2021-00301
Device Sequence Number3520559
Product Code FMI
UDI-Device Identifier00382903208838
UDI-Public00382903208838
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K133532
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2024
Device Model Number320883
Device Catalogue Number320883
Device Lot Number9259246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 03/21/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1